Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Hypertension

MagazineSeptember 1997 (Vol. 8 Issue 6)Hypertension

In 1993 I was a fit, healthy 40 year old professional woman busily and happily working full time and also enjoying home life with my husband and son

In 1993 I was a fit, healthy 40 year old professional woman busily and happily working full time and also enjoying home life with my husband and son.

In August of that year I was admitted to hospital with acute abdominal pain and I was found to have high blood pressure. After an appendectomy, I was sent home.

My doctor started me on Atenolol 50 mg daily which was reduced to 25 mg in September because I was feeling lethargic and was suffering cold at the extremities. I was unhappy on this medication because I felt that it slowed me down and made me feel depressed.

A new specialist changed my medication to Enalapril 15 mg, later increasing it to 20 mg and then to 40 mg daily. On this medication I developed a cough and became so breathless that I was unable to climb a flight of stairs without pausing for rest several times.

My medication was changed to Nifedipine 10 mg SR BD which I took only for six days as I developed intense itching. Next came Verapamil which gave me abdominal pains, and so this was changed to Diltiazem.

I recall sitting in my car while at work on a fairly warm summer's day and watching my ankles swell to such an extent that the flesh overflowed my shoes and the pain was unbelievable. I had to buy shoes one and a half times bigger than normal.

Throughout all this my blood pressure on the whole remained elevated.

At the beginning of 1995 I found I was unable to cope with my job. Shortly after this I developed acute ataxia (inability to coordinate movement). I remain ataxic now, nearly 2 years later.

I thought that my story demonstrated quite well how a person who was not ill but was only found to have a single "risk factor" for heart disease and stroke was made into an ill person by the drugs so ill in fact, that I had to give up working. Name supplied.


Natural antibiotics for toothache

Vaccination demands at Customs

You may also be interested in...

Sign up for free today

Sign up now to get your FREE 17-point Plan to Great Health

Free membership gives you access to our latest news reports, use of our community area, forums, blogs, readers' health tips and our twice-weekly
e-news letter.

WDDTY Recommends

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, cancer, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2016 WDDTY Publishing Ltd.
All Rights Reserved